It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Alternative Medicine Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2005, 05:54 PM   #1
Junior Member
(male)
 
Join Date: May 2005
Posts: 13
charlie_7 HB User
HELP, I got a bad reaction after taking supplements!!!

Hi everyone,

I hope there is someone out there who can figure out what is wrong with me. I seem to have a pain in the upper right quadrant of my stomach area (just under the rib cage). It all began 2 weeks ago right after trying some natural supplements (I of course immediately stopped taking the supplements right after I started to feel the pain). Here are the ingredients of the supplements: (note: there is nothing wrong with these supplements, my friend took them as well, and he did not get any bad reaction. The problem is my body's personal reaction to the supplements)

Supplement #1: Each capsule contains the following standardized extracts: Camu Camu (50 % Vitamin C, 268 mg), Milk Thistle (80 % silymarin, 107 mg), Raspberry (40 % ellagic acid, 90 mg), Pau d’Arco or Lapacho (3 % naphtoquinones, 45 mg).

Supplement #2: PROBIOTICS: freindly bactéria complex
1. L. Rhamnosus (L. Acidophilus)
2. L. Rhamnosus (L. Bifidus)
3. S. Faecium

Here is also a brief medical history of myself: I am 28 years old, I recently tested negative for hepatitis A, B, C and HIV, all of my other test results were normal (blood tests, physical exams, ultrasound) however they found that my liver was a little inflated after an x-ray exam. I only drink alcohol occasionally, I had my gall bladder removed 5 months ago (Dec. 7, 2004) and after I recovered, I had NO pain in that area until after taking the supplements 2 weeks ago. The doctors told me that that the pain in that area is NOT a usual allergic reaction, but yet they are not sure what exactly is wrong with me since all of my test results were normal. Does anyone have any ideas what could be wrong with me? Or can anyone suggest another kind of test that I can take? Thank you kindly.

Best Regards,

Charles

Last edited by charlie_7; 05-08-2005 at 04:37 PM.

 
Sponsors Lightbulb
   
Old 05-01-2005, 06:51 PM   #2
Inactive
(female)
 
Join Date: Mar 2005
Posts: 62
nadyjo HB User
Re: HELP, I got a bad reaction after taking supplements!!!

I had these same terrible pains after having my gallbladder removed. I started taking a acid reducer and the pain stopped. Unless I stopped the reducer. I has gotton better through the years however I now suffer from severe acid reflux. When I went to the doc. and described what I was feeling ( the same thing you are) he know right away what it was. So you can try this. Or find natural remedies for reducing acid. I would not worry about it being anything serious. Nothing listed in your suppls. should cause you any grief or pain at all. Good Luck

Last edited by nadyjo; 05-01-2005 at 06:52 PM.

 
Old 05-02-2005, 07:46 AM   #3
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Re: HELP, I got a bad reaction after taking supplements!!!

I am not familiar with the actions of all the supplements, though the names are familiar. I do know that milk thistle works on toning up the liver. Presuming it is cleaning things out, this is a possible source of the pain. You might try gentle massage in the area and perhaps cutting down on the dose.

 
Old 05-02-2005, 12:57 PM   #4
Junior Member
(male)
 
Join Date: May 2005
Posts: 13
charlie_7 HB User
Re: HELP, I got a bad reaction after taking supplements!!!

Quote:
Originally Posted by nadyjo
I had these same terrible pains after having my gallbladder removed. I started taking a acid reducer and the pain stopped. Unless I stopped the reducer. I has gotton better through the years however I now suffer from severe acid reflux. When I went to the doc. and described what I was feeling ( the same thing you are) he know right away what it was. So you can try this. Or find natural remedies for reducing acid. I would not worry about it being anything serious. Nothing listed in your suppls. should cause you any grief or pain at all. Good Luck
Thanks Nadyjo for your reply. I was wondering how long after you recovered from your operation did you start to feel the pain in your upper right quadrant? In my case, I only started to feel the pain after a whole 5 months after I recovered from my operation (prior to that, I did NOT have any pain there). And coincidentally, I started to have the pain soon after I took the supplements. Is this just a coincidence, or did the supplements have something to do with my pain? I know that there is nothing wrong with the supplements because my friend took them as well, and he did not get any pain in his upper right quadrant. I have a strong hunch that the problem is my body's own personal reaction to the supplements. I am however going to still ask my doctor about taking an acid reducer, and I will pray that it will help sooth my pain. Thank you kindly for your suggestion.

Charles

 
Old 05-02-2005, 01:10 PM   #5
Junior Member
(male)
 
Join Date: May 2005
Posts: 13
charlie_7 HB User
Re: HELP, I got a bad reaction after taking supplements!!!

Quote:
Originally Posted by auntjudyg
I am not familiar with the actions of all the supplements, though the names are familiar. I do know that milk thistle works on toning up the liver. Presuming it is cleaning things out, this is a possible source of the pain. You might try gentle massage in the area and perhaps cutting down on the dose.
Thanks Auntjudyg for your reply. I was just wondering if it is normal for a liver to inflate while it is cleaning things out? Another thing I'd like to mention is that instead of cutting down the dose, I totally stopped taking the supplements immidiately after I started to feel the pain. It's been over 2 weeks now since I stopped taking them, and I still feel the pain in my upper right quadrant. Thanks for your advice on the gentle massage. I find that just placing my hand over the area actually helps alleviate the pain a little bit, but the pain does not totally go away though. At least it is something I can do to temporarily alleviate the pain in the mean time. Thank you kindly.

Charles

 
Old 05-08-2005, 04:31 PM   #6
Junior Member
(male)
 
Join Date: May 2005
Posts: 13
charlie_7 HB User
Re: HELP, I got a bad reaction after taking supplements!!!

Hi everyone,

It's been 3 weeks now and it seems like my pain has been reduced a little. I think the pain seems to increase after I eat, ... and I also noticed that my pain reduces over night ... and the next morning it's not so bad ... sometimes I almost do not even feel the pain (in my upper right quadrant) in the morning. So does anyone have any ideas of what's going on with me? Or would anyone know the link between "food" and "the pain" I've been getting. (NOTE: I've been eating fairly healthy since I first got the pain ... I havn't been eating junk ... and I really limit my meat-intake). Any ideas anyone? Thank you kindly.

Charles

 
Old 05-12-2005, 02:28 PM   #7
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: East Texas
Posts: 870
SHMILY HB UserSHMILY HB User
Re: HELP, I got a bad reaction after taking supplements!!!

If it were me I would go to the health food store and get Complete Digestive Enzymes. You might can pull this up on internet. Sometimes after gallbladder removal it takes a while to get your digestive system back in order. If that isn't the problem I would ask the doctor if it could possibly be due to scar tissue from your surgery.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Diflucan
Effexor Lexapro
Paxil
  Potassium
Prozac
Tylenol
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



jenj770 (3), rhody (2), rebecca43 (2), wackytoposthere (2), JohnR41 (2), richrf (2), Harry (2), anneh (2), Machaon (2), ebrbetty (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:13 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!